Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 29, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 2, 2014, 3:57 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2014, 3:57 PM EDT (19:57 UTC)
- Expired
- Jul 2, 2014, 11:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
647 WHUS73 KAPX 021957 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EDT WED JUL 2 2014 LHZ345>347-LMZ341-LSZ321-322-030300- /O.NEW.KAPX.SC.Y.0029.140702T2000Z-140703T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 357 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 2:05 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 2, 2:05 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 205 PM EDT WED JUL 2 2014 .SYNOPSIS... ISSUED AT 328 AM EDT WED JUL 2 2014 A COLD FRONT ASSOCIATED WITH A STORM SYSTEM NEAR JAMES BAY WILL CONTINUE TO MOVE THROUGH MICHIGAN THIS MORNING...GENERATING COOLER TEMPERATURES AND SCATTERED RAIN SHOWERS. HOWEVER...A LARGE AREA OF HIGH PRESSURE...BUILDING OVER THE PLAINS WILL BRING DRYING TO THE GREAT LAKES REGION THIS AFTERNOON. THIS HIGH PRESSURE SYSTEM WILL GENERATE AN EXTENDED PERIOD OF SUN AND SEASONAL TEMPERATURES ACROSS NORTHERN MICHIGAN THROUGH THE UPCOMING WEEKEND. && .UPDATE... ISSUED AT 1020 AM EDT WED JUL 2 2014 A COUPLE MINOR MODIFICATIONS MADE TO TODAY/S FORECAST. BEEFED UP RAIN CHANCES OVER PARTS OF NRN LOWER...BASED ON RECENT OBSERVATION AND RADAR TRENDS AS WELL AS EXPECTATIONS GOING INTO THE EARLY AFTERNOON. RADAR ESTIMATES REVEAL A NICE SWATH OF 0.25 TO 0.50 INCHES OF RAINFALL FROM LEELANAU PENINSULA EAST THROUGH GAYLORD AND ATLANTA AREAS. THIS...THANKS TO POTENT MID LEVEL IMPULSE OVER LAKE MICHIGAN AND IT/S ASSOCIATED SURFACE WAVE NOW OVER LAKE HURON. AS THESE FEATURES PUSH EAST...SHOWERS WILL DIMINISH AND STILL EXPECT SOME LATE DAY SUNSHINE /REFINED TIMING OF THIS CLEARING TREND SLIGHTLY/. EXTRAPOLATION BRINGS CLEARING TO SSM AROUND 17Z...AND TVC/APN ROUGHLY 19-21Z. MODEL SOUNDING SUGGEST RATHER ABRUPT CLEARING...WITH LITTLE LATE DAY CU IN ITS WAKE (PERHAPS SURPRISING GIVEN SUN ANGLE AND SHARPNESS OF MID LEVEL TROUGH). TEMPERATURE TRENDS WILL BE INTERESTING...WITH A LATE DAY BUMP UPWARD EXPECTED ONCE CLEARING IS REALIZED. UPDATE ISSUED AT 724 AM EDT WED JUL 2 2014 HAVE UPDATED TO ADD SMALL AREA OF LIKELY/CATEGORICAL POPS THROUGH THE MORNING HOURS CENTERED CLOSE TO THE M-32 CORRIDOR AS AREA OF CONVECTION THAT DEVELOPED IN RESIDUAL SOUTHWEST FLOW AHEAD OF THE COLD FRONT IS NOW BEING OVERTAKEN BY THE FRONT AND PUSHED EAST...PROVIDING A SWATH OF MODERATE RAINFALL FOR A FEW HOURS THIS MORNING. REMAINDER OF FORECAST GOING WELL AT THIS HOUR. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 328 AM EDT WED JUL 2 2014 ...WELL BELOW NORMAL TEMPERATURES... HIGH IMPACT WEATHER POTENTIAL: NONE. PATTERN SUMMARY/IMPLICATIONS: OVERNIGHT COMPOSITE ANALYSIS PLACES A SURFACE COLD FRONT OVER THE EASTERN U.P...DRAPED SOUTH AND WEST ALONG THE LONG AXIS OF LAKE MICHIGAN. THE BEST DEEP MOISTURE IS ALONG AND BEHIND THIS FEATURE...LOCATED MORE ALONG THE UPSTREAM H5 TROUGH AXIS THAT NOW EXTENDS ACROSS WESTERN UPPER SOUTH AND WEST INTO EASTERN IOWA/NORTHWESTERN ILLINOIS. QG FORCING FOR ASCENT IS MAXIMIZED AHEAD OF THIS TROUGH AND AT LEAST TWO EMBEDDED SHORTWAVES...WHICH IS HELPING FORCE SHRAS ALONG AND IMMEDIATELY BEHIND THE AFOREMENTIONED FRONT. TEMPERATURES WERE FALLING ACROSS MOST OF THE UPPER PENINSULA...WITH MILD READINGS OVER NORTHERN LOWER AHEAD OF THE FRONT...AND STILL IN THE PRESENCE OF A LL GRADIENT SUFFICIENT TO PRECLUDE DECOUPLING. MOST INTERESTING ASPECT OF THE INCOMING AIRMASS IS IT/S CHILL,...WITH 00Z INL RAOB INDICATING +4C AT H8 HEADED OUR DIRECTION. THIS IS CERTAINLY COOL FOR EARLY JULY...BUT FROM A RETURN INTERVAL PERSPECTIVE NOTHING SPECTACULAR...PERHAPS A 1 EVERY 2 YEAR EVENT...WITH FAR BETTER ANOMALIES DROPPING INTO THE MID MISSISSIPPI VALLEY CLOSER TO THE CORE OF THE SOUTHEASTWARD SINKING AREA OF CANADIAN HIGH PRESSURE. FORECAST CONCERNS CENTER ON SHOWER CHANCES TODAY...AND THEN JUST HOW CHILLY WE CAN GET TONIGHT GIVEN THIS COOL AIRMASS IN PLACE. THROUGH EARLY THIS MORNING...NOT MUCH SHRA ACTIVITY TO SPEAK OF AT THIS TIME WITH PRIMARY ACTIVITY NOW RESTRICTED TO AREAS ALONG/WEST OF LAKE MICHIGAN IN PROXIMITY TO COMPACT VORT LOB SEEN OVER CENTRAL WISCONSIN. THIS FEATURE WILL GRADUALLY SHIFT EAST TOWARDS DAYBREAK AND SPREAD SHOWER CHANCES BACK INTO THE CWA /BEST CHANCES COAST NW LOWER/ THROUGH DAYBREAK. TEMPS SLOWLY FALLING FOR EASTERN UPPER AND NW LOWER THROUGH DAYBREAK AS COLD FRONT SINKS THROUGH THIS AREA. TODAY...SURFACE COLD FRONT AND ASSOCIATED TROUGH CONTINUE TO PUSH EAST ACROSS THE AREA. WITH A RIBBON OF ELEVATED THETAE RIGHT ALONG THE TROUGH AXIS AND A SHALLOW FRONTAL CIRCULATION CONTINUING TO FORCE OMEGA BELOW H7...EXPECT ONGOING BAND OF SHRAS TO CONTINUE AS IT PULLS EAST...BUT WEAKEN AS THE LLEVEL FRONTAL FORCING DECAYS AS MID LEVEL SUPPORT WEAKENS. SO...WILL GENERALLY KEEP SHRAS IN THE SCATTERED CATEGORY AS THEY OVERSPREAD NORTHERN LOWER...WITH DRYING PUNCHING IN FROM THE NORTH FOR THE AFTERNOON /NOW SEEN APPROACHING THE MINNESOTA ARROWHEAD/. IT WILL FEEL LIKE A FALL-LIKE EVENING. QPF: BASIN-WIDE VALUES REMAINING BELOW 0.1". TEMPERATURES /CONFIDENCE: MODERATE/: CHILLY FOR MOST. A BIT OF A TRICKY FORECAST WITH THE FRONT NOT CLEARING SOME OF NORTHEAST LOWER /TAWAS TO HARRISVILLE/ BY LATE MORNING...GIVING THIS AREA A CHANCE TO WARM UP FROM PRETTY ELEVATED MORNING LOWS. SO HERE...A RUN INTO THE 70S APPEARS LIKELY. ELSEWHERE...UNDER CONTINUED COLD ADVECTION AND CLOUD COVER...LOW-MID 60S WILL DO IT...WITH TEMPS LIKELY STEADY OR SLOWLY FALLING THIS MORNING AND MAKING A SLIGHT REBOUND LATE IN THE DAY AS CLEARING ARRIVES. WINDS: NORTHWEST WINDS 10MPH WITH GUSTS 15-20MPH IN THE POST-FRONTAL REGIME. TONIGHT...DRYING TREND CONTINUES AS HIGH PRESSURE GRADUALLY NUDGES IN FROM THE WEST. CLOUD COVER TRENDS ARE COMPLICATED SOMEWHAT BY BOWLING BALL SHORTWAVE /NOW SEEN OVER NW NEBRASKA/ THAT WILL ROUND THE BASE OF THE OVERHEAD TROUGHING...POTENTIALLY SPREADING SOME UPPER LEVEL CLOUDINESS BACK OVERHEAD AFTER MIDNIGHT AS IT RACES TOWARDS THE EASTERN GREAT LAKES /AND COAXES CYCLOGENESIS OVER THE NORTHEASTERN STATES/. EXPECT NO WORSE THAN PARTLY CLOUDY SKIES WITH DRY CONDITIONS WITH CONTINUED DRY ADVECTION AND REMNANT GRADIENT /SEE BELOW/ PRECLUDING ANY FOG DEVELOPMENT. TEMPERATURES /CONFIDENCE: HIGH/: GIVEN THE LLEVEL DRYING AND CLEARING AND THE CHILLY AFTERNOON READINGS...A PRETTY COOL NIGHT IS IN STORE. CLOUDS AND WINDS ARE NOT OPTIMAL FOR COOLING...BUT A MODEL CONSENSUS THAT BRINGS LOWS INTO THE LOWER 40S AWAY FROM LAKES MICHIGAN/HURON LOOKS VERY REASONABLE AND WAS FOLLOWED. WINDS: WITH THE HIGH STILL WELL TO THE WEST...EXPECT A DECENT NORTHWEST GRADIENT TO HOLD ON AS 1000 MB GEOSTROPHIC WINDS REMAIN 10-15KTS...WHICH SUGGESTS THAT ONLY A FEW SPOTS /MAINLY OVER EASTERN UPPER AND NW LOWER/ MAY BE ABLE TO DE-COUPLE. ELSEWHERE...NW 5-10MPH WINDS SHOULD PREVAIL. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 328 AM EDT WED JUL 2 2014 ...DRY THROUGH PART OF THE WEEKEND... OVERVIEW...THE 500 MB PATTERN IS CONTINUING TO AMPLIFY OVER THE CONUS, AS THE 500 MB LOW NEAR 140W KICKS OUT A SHORTWAVE TROUGH, PUMPING UP THE RIDGE IN THE CANADIAN ROCKIES, WHICH IS MOVING THE 500 MB LOW IN HUDSON BAY A LITTLE MORE EAST. THIS HAS THE EFFECT OF PUSHING THE TROUGH, THROUGH THE GREAT LAKES BY THURSDAY. IT THEN LOOKS LIKE THE PATTERN WILL BEGIN TO FLATTEN OUT A BIT, AND MAYBE A LITTLE NORTH OF THE UPPER GREAT LAKES BY THE WEEKEND, BEFORE THE NEXT BIT OF ENERGY PUSHES INTO THE PACIFIC TO BEGIN TO AMPLIFY THE PATTERN BY EARLY NEXT WEEK. (7/3)THURSDAY...LATEST ECMWF NOW BEGINS TO BRING SOME SORT OF 500 MB SHORTWAVE TROUGH UP FROM THE MID-MISSISSIPPI VALLEY AND THROUGH SE LOWER DURING THE MORNING. THIS COULD PRODUCE SHOWERS IN THE SE COUNTIES OF THE FORECAST AREA, BUT THINK THIS IS A BIT DUBIOUS. SO AM GOING TO LEAVE THE GOING DRY FORECAST FOR THE MORNING IN AND WATCH TO SEE IS THERE IS ANY CONSISTENCY WITH THIS FEATURE. THINK THAT THE MOISTURE IS OVERBLOWN ON THE ECMWF FOR ONCE, IN THE LOWER LEVELS, AND WILL LEAN TOWARD THE GFS. WITH THAT SAID, THE AMOUNT OF DRY AIR AT THE SFC LOOKS LIKE IT THE SFC RH WILL DROP BELOW 30% AND MAKE A RUN AT 25%. TEMPERATURES ARE EXPECTED TO BE +7C AT 850 MB AND WITH WITH FULL SUN WOULD EXPECT THAT THE HIGHS WILL BE AROUND 70F ACROSS MOST OF THE FORECAST AREA. THAT NIGHT, WITH CLEAR SKIES AND CALM WINDS, WILL HAVE TO WATCH THE TEMPERATURES. CURRENTLY, IN THE FORECAST HAVE UPPER 30 TO LOWER 40S, BUT COULD SEE HOW WE COULD GET MID TO UPPER 30S, WITH PATCHES OF FROST, HOWEVER, NOT CONFIDENT ENOUGH AT THIS POINT TO PUSH THE NUMBERS DOWN MORE, ALTHOUGH THE MAV NUMBERS ARE GOING THAT LOW. (FOURTH OF JULY)FRIDAY...HIGH PRESSURE CONTINUES TO SIT OVER THE UPPER GREAT LAKES, MOVING TO THE EAST INTO THE MID ATLANTIC STATES BY 12Z/SAT. SO WILL CONTINUE THE DRY DAY AND NIGHT AS THE MODELS HAVE BEEN HOLDING OFF THE ENCROACHING WARM ADVECTION THUNDERSTORM COMPLEXES. HOWEVER, IT LOOKS LIKE THE RH WILL BE LOW AGAIN WITH THE WINDS PICKING UP A BIT. COULD BE A DAY FOR A AN ELEVATED FIRE DANGER AS THE TEMPERATURES RISE TO THE MID 70S AND THE WINDS ARE GUSTING TO AROUND 15 MPH. EXTENDED (SATURDAY THROUGH TUESDAY)... (7/5)SATURDAY...THE DAY LOOKS TO CONTINUE TO BE DRY WITH HIGH PRESSURE BEGINNING TO BE REPLACED BY RETURN FLOW. IF THE RETURN FLOW IS RIGHT, THEN WE MAY HAVE ENOUGH MOISTURE DURING THE NIGHT TO ALLOW SHOWERS AND THUNDERSTORMS TO DROP INTO E UPPER AND MAYBE N LOWER. WILL STILL LEAVE IT DRY FOR NOW. HOWEVER, SATURDAY NIGHT MAY NEED TO ADD A SHOWER OR TWO IF WE CAN GET ENOUGH MOISTURE IN THE REGION. (7/6)SUNDAY...THE THUNDERSTORM CHANCES WILL CONTINUE AS THE 500 MB FLOW TURNS INTO NW FLOW WITH SHORTWAVE RIPPLES PRODUCING THUNDERSTORMS. BOTH THE ECMWF AND THE GFS PUSH UP THE 850 MB MOISTURE (RH>80%) SO THAT WE COULD SEE A FEW ROUNDS THROUGH THE PERIOD. (7/7)MONDAY...A LITTLE MORE POTENT 500 MB SHORTWAVE PUSHES INTO THE FORECAST AREA WITH A WARM FRONT TRYING TO PUSH INTO THE REGION. SO WILL CONTINUE THE THUNDERSTORMS. THERE MAY BE A BREAK AT NIGHT FROM THE WARM SECTOR AND THE LOSS OF DAYTIME HEATING. (7/8)TUESDAY...IT LOOKS LIKE ANOTHER SHORTWAVE TROUGH DIGS INTO THE 500 MB TROUGH THAT IS OVER THE UPPER GREAT LAKES AND THE COLD FRONT BEGINS TO PUSH INTO THE REGION. SO ANOTHER CHANCE OF THUNDERSTORMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 145 PM EDT WED JUL 2 2014 AN UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED SURFACE TROUGH WILL EXIT THE REGION LATE THIS AFTERNOON AS HIGH PRESSURE PUSHES INTO THE UPPER MS VALLEY. THIS WILL RESULT IN RAPIDLY IMPROVING CONDITIONS BY THIS EVENING. REMAINING MVFR CEILINGS /AT APN AND MBL/ WILL BECOME VFR...AS SKIES BECOME MAINLY CLEAR BY 20-22Z. WINDS WILL REMAIN MODEST OUT OF THE N/NW...AND WEAKEN FURTHER DURING THE EVENING. VFR WEATHER CONTINUES INTO THURSDAY...WITH ONLY SOME SCT LATE MORNING/AFTERNOON CU EXPECTED. && .MARINE... ISSUED AT 328 AM EDT WED JUL 2 2014 SUMMARY: DEPARTING LOW PRESSURE OVER HUDSON BAY AND HIGH PRESSURE ARRIVING OVER THE NORTHERN PLAINS WILL MAINTAIN NORTHWESTERLY WINDS THROUGH MUCH OF THE REMAINDER OF THE WEEK. HEADLINES: HEADLINE-FREE CONDITIONS ONGOING AS OF THIS WRITING WITH WINDS SHIFTING NORTHWESTERLY AS A COLD FRONT SETTLES THROUGH THE REGION. NORTHWESTERLY WINDS WILL STRENGTHEN BEHIND THIS FRONT WITH A PERIOD OF SMALL CRAFT CONDITIONS LIKELY ALONG THE COAST OF NE LOWER NEAR PRESQUE ISLE WHERE THE NORTHWESTERLY WINDS WILL GET A BOOST FROM COASTAL CONVERGENCE. ANY HEADLINE-LEVEL WINDS WILL END TONIGHT WITH WINDS/WAVES EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH THE REMAINDER OF THE WEEK. THUNDERSTORMS: THE NEXT THREAT OF THUNDERSTORMS ACROSS THE MARINE WATERS WILL COME THIS SUNDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...BS SYNOPSIS...JL SHORT TERM...ARNOTT LONG TERM...JL AVIATION...BS MARINE...ARNOTT
Hazardous weather outlook, Jul 2, 3:27 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 327 AM EDT WED JUL 2 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031030- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 327 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR SOME PATCHY FROST OVER THE TYPICALLY COOLER SPOTS OF INTERIOR NORTHERN LOWER MICHIGAN THURSDAY NIGHT. ELEVATED FIRE DANGER IS POSSIBLE ON FRIDAY DUE TO WARM TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. ARNOTT
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.